Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 331, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Aug 9, 2021, 2:53 PM EDT. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2021, 2:53 PM EDT (18:53 UTC)
- Expired
- Aug 9, 2021, 4:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Miami radar (KAMX), 147 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2002 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
532
WHUS52 KMFL 091853
SMWMFL
GMZ656-092000-
/O.NEW.KMFL.MA.W.0331.210809T1853Z-210809T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Miami FL
253 PM EDT Mon Aug 9 2021
The National Weather Service in Miami has issued a
* Special Marine Warning for...
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM...
* Until 400 PM EDT.
* At 253 PM EDT, a severe thunderstorm capable of producing
waterspouts was located near Marco Island, moving west at 5 knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* Locations impacted include...
Naples, Cape Romano Aquatic Preserve, Cape Romano and Marco Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.
&&
LAT...LON 2618 8178 2602 8171 2589 8145 2575 8188
2597 8202 2614 8204
TIME...MOT...LOC 1853Z 100DEG 7KT 2599 8170
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$
WeinmanWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Aug 9, 1:46 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 9, 1:46 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Miami FL 146 PM EDT Mon Aug 9 2021 .AVIATION(18Z TAFS)... Hit or miss convection shifting inland for the afternoon and will push westward towards APF and the Gulf coast. Some remnant convection could linger around the terminals, particularly APF in the evening. Bouts of sub-MVFR are possible if a terminal is directly impacted by convection which could require short-fused AMDs. Mainly easterly to southeasterly flow except at APF where the Gulf sea breeze could turn the winds onshore during the afternoon. Convection should diminish overnight with activity increasing over the waters heading into sunrise. && .PREV DISCUSSION... (Issued 1143 AM EDT Mon Aug 9 2021) UPDATE... Convective trend has been drier this morning with the general forecast on track through the day. Made some minor tweaks to fit PoPs, temps, and dewpoints through the early afternoon closer to observed trends. 12z MFL sounding does have a cooler 500 mb temp (around -7.1 deg C) and warmer temperatures at the lower levels, which has produced steeper lapse rates. The concern for some strong storms remains again today, focused inland and westward, mainly fueled by the available instability and boundary interactions. Strong wind gusts, frequent to excessive lightning, and heavy rainfall are the primary concerns. There is a non-zero threat of small hail. With the boundary interactions, some localized shear could permit funnel cloud/landspout/waterspout activity again today. Have a wonderful Monday! PREV DISCUSSION... (Issued 351 AM EDT Mon Aug 9 2021) SHORT TERM (Through Tuesday)... South Florida remains under the continual presence of zonally elongated ridging aloft. Meanwhile the western periphery of a broad 1000-850 hPa western Atlantic ridge continues to encompass the region. This is allowing for east/southeasterly flow to preside within this layer. Sufficient differential heating between the interior and coastal regions should allow for sea-breeze circulation development again today, which will remain the primary foci for convection to spawn. The easterly flow will favor development along interior and western portions of the region, particularly during the afternoon/evening hours. PW around 2.0 inches, 500 hPa temperatures near -7C, and instability on the order of roughly 3000-4000 J/kg of surface-based CAPE will continue to support deep convection. RAP forecast soundings indicate mid-level subsidence (around 700 hPa), which may somewhat inhibit the growth of storm cells compared to days prior. Regardless, strong wind gusts, localized flooding, and even small hail will possible in association with robust thunderstorms that are able to develop today. Very little deviation in the region-wide forecast and associated impacts is anticipated for Tuesday. The main concern will be localized and urban flooding that could become realized across metro portions of Collier County - should thunderstorms meander or redevelop over recently saturated localities. Muggy temperatures will continue across the region today, with maximum temperatures in the upper 80s along the Atlantic coastline, and lower 90s elsewhere. Dewpoints in the mid/upper 70s will allow for apparent temperatures exceeding 100 in some locations. There could be brief bouts of slightly cooler temperatures from storm outflows and evaporative cooling processes. LONG TERM (Tuesday Night through Sunday)... Surface and middle tropospheric ridging is forecast to prevail through mid-week. A TUTT over the Bahamas to start the period is forecast to drift westward over the Florida peninsula and possibly into the eastern Gulf of Mexico sometime this weekend. Weak subsidence ahead of the TUTT and the advection of a plume of dry mid- level air could result in a slightly suppressed seabreeze regime Wednesday and Thursday, but scattered storms are still expected and should follow the typical evolution under east/southeasterly flow. NHC is currently monitoring a couple of tropical waves in the south- central Atlantic, with the more pronounced wave nearing the Lesser Antilles. This wave will continue westward along the base of the low- level ridge and should move into either the northern Caribbean or southwestern Atlantic towards the end of the week. Whether this wave will actually develop into a depression or storm is *highly* uncertain at this time. Deterministic and ensemble guidance depict a rather weak system likely due to the increased shear from the aforementioned TUTT and the potential for some dry air intrusion depending on the eventual track of the wave. At this time there's decent confidence that the end of the week and early weekend could be quite wet locally. Beyond that, folks should continue with their typical level of tropical season vigilance and preparedness. MARINE... Light easterly to southeasterly flow will continue through much of the week, as high pressure remains over the region. Sea-breezes will allow for an onshore wind component along the coast in the afternoons. Scattered showers and thunderstorms will be possible today, mainly over the Gulf waters and Lake Okeechobee. Winds and seas could be locally enhanced near thunderstorms that do develop today. && .PRELIMINARY POINT TEMPS/POPS... Miami 80 91 80 91 / 30 40 30 50 West Kendall 79 92 78 92 / 30 40 30 50 Opa-Locka 79 92 78 91 / 30 40 30 50 Homestead 79 90 78 90 / 30 40 40 40 Fort Lauderdale 80 90 80 89 / 20 40 30 40 N Ft Lauderdale 80 90 80 90 / 20 40 30 40 Pembroke Pines 79 90 78 90 / 20 40 30 50 West Palm Beach 78 90 78 91 / 20 40 20 50 Boca Raton 79 90 79 91 / 20 40 30 40 Naples 76 92 76 92 / 30 60 30 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Aviation...RAG Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 9, 11:52 AM EDT, 3 hours 1 minute before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 1152 AM EDT Mon Aug 9 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 100200- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1152 AM EDT Mon Aug 9 2021 ...Scattered Thunderstorms Possible Today... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms will be possible today, with the greatest coverage anticipated over the interior and Gulf coast region. The primary threats will be locally strong wind gusts, frequent lightning, and localized flooding. Flooding: Localized flooding from heavy rainfall will be possible today, mainly across metro portions of Southwest Florida. Wind: A few storms could become strong and may be capable of producing wind gusts around 45 mph. Waterspouts: Waterspouts will be possible with showers and thunderstorms. Hail: Small hail cannot be ruled out with the strongest thunderstorms that develop today. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered showers and thunderstorms will be possible through this week, primarily over interior and western portions of South Florida. Locally gusty winds, waterspouts, localized flooding, and frequent lightning strikes may accompany robust thunderstorms. The rip current risk may increase along the Atlantic beaches of South Florida this week as easterly winds build across the area. An unsettled pattern emerges late in the week as attention turns to the tropics. It is still too early the determine impacts, if any, for South Florida but the increasingly unsettled pattern could increased the threat of flooding from excessive rainfall Friday through the weekend. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. RAG
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:21 PM EDT | Special Marine Warning | MFL | 54 min | |
| Aug 8, 9:03 PM EDT | Special Marine Warning | MFL | 57 min | |
| Aug 8, 9:18 PM EDT | Special Marine Warning | MFL | 27 min | |
| Aug 8, 9:29 PM EDT | Special Weather Statement | MFL | Hendry | 31 min |
| Aug 8, 9:40 PM EDT | Special Marine Warning | MFL | 35 min | |
| Aug 9, 3:15 PM EDT | Areal Flood Advisory | MFL | Collier | 2 hr |
| Aug 9, 3:24 PM EDT | Special Marine Warning | MFL | 66 min | |
| Aug 9, 3:33 PM EDT | Special Weather Statement | MFL | Hendry | 42 min |
| Aug 9, 3:41 PM EDT | Areal Flood Advisory | MFL | Collier | 109 min |
| Aug 9, 3:43 PM EDT | Special Weather Statement | MFL | Collier | 47 min |
| Aug 9, 4:35 PM EDT | Special Weather Statement | MFL | Collier | 40 min |
| Aug 9, 4:37 PM EDT | Special Marine Warning | MFL | 53 min | |
| Aug 9, 5:01 PM EDT | Special Weather Statement | MFL | Collier | 44 min |
| Aug 9, 5:26 PM EDT | Special Marine Warning | MFL | 34 min | |
| Aug 9, 5:35 PM EDT | Special Weather Statement | MFL | Broward | 40 min |
| Aug 9, 6:42 PM EDT | Special Marine Warning | MFL | 63 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.